Texas, 2006

Winter Weather in Texas, March 23, 2006

March 23, 2006 · NWS LUB · 12 events in 12 counties and zones

A strong upper level storm system propagated east over the Texas Panhandle on the 23rd and interacted with sufficiently cold air to result in light accumulating snows over the extreme southern panhandle and the northern South Plains. Snow accumulations generally ranged between one to three inches.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A strong upper level storm system propagated east over the Texas Panhandle on the 23rd and interacted with sufficiently cold air to result in light accumulating snows over the extreme southern panhandle and the northern South Plains. Snow accumulations generally ranged between one to three inches. The wintry weather, however, did not significantly impact travel conditions given recent warm temperatures that helped to keep area roadways and highways clear of ice and snow. Locales reporting one or more inch accumulations are listed below:Lazbuddie..3 inchesPlainview...2 inchesAnton.........1 inchChildress....1 inchDimmitt.....1 inchFloydada....1 inchFriona........1 inch Hart............1 inchMemphis....1 inchMuleshoe....1 inchTulia...........1 inch

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 23, 11:38 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 23, 11:38 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1138 AM CST THU MAR 23 2006

.UPDATE...
UPDATED GRIDS AND TEXT PRODUCT SUITE HAVE BEEN SENT WITH SOME
MINOR ADJUSTMENTS TO THE PREVIOUS PACKAGE. CLOUDS SHOULD HANG ON
LONGER THAN PREVIOUSLY ANTICIPATED. AREAS WHICH CLEARED SOME
EARLIER HAVE FILLED BACK IN WITH CU. THIS WILL ALSO AFFECT HIGH
TEMPS AND HAVE LOWERED A CATEGORY OR SO.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Mar 23, 5:49 AM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
549 AM CST THU MAR 23 2006

TXZ021>044-241200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
549 AM CST THU MAR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 winter weather. Local standard time, as filed.

Winter Weather, Bailey

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Bailey forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Winter Weather, Briscoe

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Briscoe forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Winter Weather, Castro

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Castro forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Winter Weather, Childress

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Childress forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Winter Weather, Crosby

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Crosby forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Winter Weather, Floyd

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Floyd forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Winter Weather, Hale

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Hale forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Winter Weather, Hall

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Hall forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Winter Weather, Hockley

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Hockley forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Winter Weather, Lamb

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Lamb forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Winter Weather, Parmer

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Parmer forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Winter Weather, Swisher

When
March 23, 3:00 PM CST to 11:30 PM CST
Where
Swisher forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496353, 5496354, 5496355, 5496356, 5496357, 5496358, 5496359, 5496360, 5496361, 5496362, 5496363, 5496364.